Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Varieties of commutative semigroups

Author: Andrzej Kisielewicz
Journal: Trans. Amer. Math. Soc. 342 (1994), 275-306
MSC: Primary 20M07; Secondary 03C05, 08B05, 20M05
MathSciNet review: 1211411
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we describe all equational theories of commutative semigroups in terms of certain well-quasi-orderings on the set of finite sequences of nonnegative integers. This description yields many old and new results on varieties of commutative semigroups. In particular, we obtain also a description of the lattice of varieties of commutative semigroups, and we give an explicit uniform solution to the word problems for free objects in all varieties of commutative semigroups.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20M07, 03C05, 08B05, 20M05

Retrieve articles in all journals with MSC: 20M07, 03C05, 08B05, 20M05

Additional Information

PII: S 0002-9947(1994)1211411-0
Keywords: Commutative semigroup, variety, equational theory, lattice of varieties, identity, consequence relation
Article copyright: © Copyright 1994 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia